Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

127 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does Metolazone cause severe itching and how should itching be stop?

Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3921 Questions

default
Posted on 4 days ago in Medicines and Side Effects
Question: does metolazone 5mg cause severe itching. I have been gaining weight ( and if so, how do you combat it? I need the drug to combat my fluid retention( 25 lbs in last three days) I also take Bumetanide as well as hydrocloralthyazide?
doctor
Answered by Dr. Ivo Ditah 25 minutes later
Brief Answer:

Yes, pruritus is a known side effect of Metolazone.

Detailed Answer:

Hi,

Severe itching is a side effect of Metolazone.

With you gaining more than 30 pounds in 3 days clearly means your water pills are not enough.

I will recommend we switch to more potent pills. The most potent water pills are Lasilix. I will suggest you contact your cardiologist as soon as possible to get this sorted.

In all, stop this drug. Get your water pills adjusted. I recommend Lasix coming on board.

In addition, reduce salt intake and drink less. Monitor your urination as well, hopefully the kidneys are working good.

I hope this helps and guides.

I wish you well.

Regards,

Dr. Ivo Ditah,
Internal Medicine Specialist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on